Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 10, 2014, 10:43 AM PDT for 10 counties in Washington. It took effect at Sep 11, 2014, 6:00 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 10:43 AM PDT (17:43 UTC)
- In effect from
- Sep 11, 2014, 6:00 AM PDT
- Expired
- Sep 14, 2014, 3:00 PM PDT
- In force
- 3 days
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skamania County, WA, Thurston County, WA
The radar
The Langley Hill radar (KLGX), 97 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS86 KSEW 101743 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1043 AM PDT WED SEP 10 2014 ...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS EXPECTED THURSDAY AND FRIDAY... .A STRONG EAST WIND EVENT WILL BEGIN THROUGH THE CASCADES AND ACROSS A LARGE PORTION OF WESTERN WASHINGTON LATE TONIGHT AND CONTINUE IN FORCE THROUGH THURSDAY. EAST WINDS ARE STILL EXPECTED FRIDAY BUT SHOULD NOT BE AS STRONG AS THURSDAY. IN SOME PORTIONS OF THE WARNED AREA...FUELS ARE STARTING OUT ONLY MARGINALLY DRY...BUT A SINGLE DAY OF DRY WIND WILL PUSH FUELS...ESPECIALLY LIGHT FUELS...INTO THE CRITICALLY DRY CATEGORY. WAZ649>651-654-655-657-659-661-110100- /O.NEW.KSEW.FW.W.0007.140911T1300Z-140913T0000Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- EAST PORTION OF THE OLYMPIC MOUNTAINS- 1043 AM PDT WED SEP 10 2014 ...RED FLAG WARNING IN EFFECT FROM 6 AM THURSDAY TO 5 PM PDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649...650... 651...654...655...657...659 AND 661... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 5 PM PDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE CHEHALIS GAP. * WIND...EAST TO NORTHEAST WINDS WILL INCREASE TONIGHT AND PEAK IN STRENGTH AROUND EARLY TO MID AFTERNOON ON THURSDAY. NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...WIND GUSTS OF 25 TO 40 MPH ARE POSSIBLE ON THURSDAY. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED ON THURSDAY AND FRIDAY AFTERNOONS. * HUMIDITY...AROUND 20 TO 30 PERCENT ON THURSDAY AND FRIDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD ON EXISTING FIRES. && $$ HANER WEATHER.GOV/SEATTLE
9 follow-up statements
363 WWUS86 KSEW 102259 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 359 PM PDT WED SEP 10 2014 ...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS EXPECTED THURSDAY AND FRIDAY... .A STRONG EAST WIND EVENT WILL BEGIN THROUGH THE CASCADES AND ACROSS A LARGE PORTION OF WESTERN WASHINGTON LATE TONIGHT AND CONTINUE IN FORCE THROUGH THURSDAY. EAST WINDS ARE STILL EXPECTED FRIDAY...BUT WIND SPEEDS WILL BE A BIT LESS THAN ON THURSDAY. IN SOME PORTIONS OF THE WARNED AREA...FUELS ARE STARTING OUT ONLY MARGINALLY DRY... BUT A SINGLE DAY OF DRY WIND WILL PUSH FUELS...ESPECIALLY LIGHT FUELS...INTO THE CRITICALLY DRY CATEGORY. WAZ649>651-654-655-657-659-661-111400- /O.CON.KSEW.FW.W.0007.140911T1300Z-140913T0000Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- EAST PORTION OF THE OLYMPIC MOUNTAINS- 359 PM PDT WED SEP 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 5 PM PDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650... 651...654...655...657...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE CHEHALIS GAP. * WIND...EAST TO NORTHEAST WINDS WILL INCREASE TONIGHT AND PEAK IN STRENGTH AROUND EARLY TO MID AFTERNOON ON THURSDAY. NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...WIND GUSTS OF 25 TO 40 MPH ARE POSSIBLE ON THURSDAY. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED ON THURSDAY AND FRIDAY AFTERNOONS. * HUMIDITY...AROUND 20 TO 30 PERCENT ON THURSDAY AND FRIDAY AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
045 WWUS86 KSEW 111256 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 556 AM PDT THU SEP 11 2014 ...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS EXPECTED TODAY AND FRIDAY... .AN EAST WIND EVENT WILL CONTINUE ACROSS A PORTION OF WESTERN WASHINGTON TODAY. EAST WINDS ARE STILL EXPECTED FRIDAY...BUT WIND SPEEDS WILL BE A BIT LESS THAN TODAY. IN SOME PORTIONS OF THE WARNED AREA...FUELS ARE STARTING OUT ONLY MARGINALLY DRY...BUT A SINGLE DAY OF DRY WIND WILL PUSH FUELS...ESPECIALLY LIGHT FUELS...INTO THE CRITICALLY DRY CATEGORY. WAZ649>651-654-655-657-659-661-112100- /O.CON.KSEW.FW.W.0007.140911T1300Z-140913T0000Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- EAST PORTION OF THE OLYMPIC MOUNTAINS- 556 AM PDT THU SEP 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650...651... 654...655...657...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE CHEHALIS GAP. * WIND...EAST TO NORTHEAST WINDS WILL PEAK IN STRENGTH AROUND EARLY TO MID AFTERNOON TODAY. NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...WIND GUSTS OF 25 TO 40 MPH ARE POSSIBLE. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED ON THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. * HUMIDITY...AROUND 20 TO 30 PERCENT THIS AFTERNOON AND FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$
558 WWUS86 KSEW 112106 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 206 PM PDT THU SEP 11 2014 ...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS EXPECTED THROUGH FRIDAY... .A STRONG EAST WIND EVENT WITH VERY LOW RELATIVE HUMIDITY IS UNDERWAY THIS AFTERNOON. EAST WINDS THROUGH THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA WILL NOT BE AS STRONG ON FRIDAY BUT WILL REMAIN STRONG ENOUGH TO BE A CONCERN. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WINDS WILL SUBSIDE OVERNIGHT TONIGHT BUT THEN PICK UP AGAIN ON FRIDAY AFTERNOON... AGAIN REACHING CRITICAL FIRE WEATHER VALUES FOR WIND AND LOW HUMIDITY. WAZ649>651-654-655-657-659-661-121600- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T0400Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- EAST PORTION OF THE OLYMPIC MOUNTAINS- 206 PM PDT THU SEP 11 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650...651... 654... 655...657...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE CHEHALIS GAP. * WIND...NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...LOCALIZED WIND GUSTS OF 20 TO 35 MPH ARE EXPECTED THROUGH EARLY FRIDAY AFTERNOON. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED FOR THE REST OF THIS AFTERNOON AND AGAIN ON FRIDAY AFTERNOON. * HUMIDITY...FALLING INTO THE 20-30 PERCENT RANGE AGAIN ON FRIDAY...FOLLOWING POOR HUMIDITY RECOVERY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
647 WWUS86 KSEW 121545 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 845 AM PDT FRI SEP 12 2014 ...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS EXPECTED THROUGH TODAY... .EAST WINDS THROUGH THE CASCADES AND ACROSS THE OLYMPIC PENINSULA WILL CONTINUE TODAY...BUT THEY SHOULD GENERALLY BE WEAKER THIS AFTERNOON THAN YESTERDAY AFTERNOON. OVER THE PUGET SOUND LOWLANDS FROM SEATTLE ON SOUTH AND ALONG THE I-5 CORRIDOR OF THE SOUTHWEST INTERIOR...BREEZY NORTH-NORTHEAST WINDS ARE EXPECTED AGAIN THIS AFTERNOON WITH RELATIVE HUMIDITY IN THE 20-25 PERCENT RANGE. EAST AND NORTHEAST WINDS WILL CONTINUE OVER THE WEEKEND UNTIL MONDAY MORNING AT LIGHT TO MODERATE SPEEDS. ON MONDAY... A MID-LEVEL HAINES 6 IS EXPECTED...WHICH INDICATES A VERY DRY AND UNSTABLE AIR MASS. THIS WILL SUPPORT AN ACTIVE BURNING ENVIRONMENT ON MONDAY...ESPECIALLY ON ELEVATED TERRAIN. WAZ649>651-654-655-657-659-661-122345- /O.CON.KSEW.FW.W.0007.000000T0000Z-140913T0400Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- EAST PORTION OF THE OLYMPIC MOUNTAINS- 845 AM PDT FRI SEP 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650... 651... 654... 655...657...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE CHEHALIS GAP. * WIND...NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...LOCALIZED WIND GUSTS OF 20 TO 35 MPH ARE EXPECTED THROUGH EARLY THIS AFTERNOON. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED THIS AFTERNOON. * HUMIDITY...FALLING INTO THE 20-25 PERCENT RANGE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
892 WWUS86 KSEW 122004 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 104 PM PDT FRI SEP 12 2014 ...WINDS SOMEWHAT LIGHTER ON SATURDAY BUT STILL A CONCERN FOR SOME GIVEN LOW RELATIVE HUMIDITY... WAZ650-654-655-659-131615- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140914T0100Z/ NORTH COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-CENTRAL CASCADES- 104 PM PDT FRI SEP 12 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PDT SATURDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650...654...655 AND 659... * AFFECTED AREA...FIRE WEATHER ZONES 650...654...655 AND 659. THIS INCLUDES THE NORTHWEST OLYMPIC PENINSULA...THE LOWLANDS FROM ABOUT SEATTLE AND SILVERDALE ON SOUTH...AND THE CENTRAL CASCADES. * WIND...WEST OF THE MAJOR CASCADE PASSES AND OVER THE NORTHWEST OLYMPIC PENINSULA...LOCALIZED EAST WIND GUSTS OF 20 TO 35 MPH ARE EXPECTED INTO EARLY SATURDAY AFTERNOON. OVER THE PUGET SOUND LOWLANDS FROM SEATTLE SOUTH...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED FOR THE REST OF FRIDAY AFTERNOON...WITH GUSTS AROUND 15 TO 20 MPH ON SATURDAY AFTERNOON. * HUMIDITY...FALLING INTO THE 15-25 PERCENT RANGE THIS AFTERNOON...THEN INTO THE 20-30 PERCENT RANGE ON SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WAZ649-651-657-130500- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T0500Z/ NORTH AND CENTRAL COASTAL STRIP-CENTRAL COASTAL LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES- 104 PM PDT FRI SEP 12 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649...651 AND 657... * AFFECTED AREA...FIRE WEATHER ZONES 649...651 AND 657. THIS INCLUDES THE IMMEDIATE COAST...THE LOWER CHEHALIS GAP...AND THE SOUTHEAST PUGET SOUND LOWLANDS. * WIND...EAST ADN NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS AROUND 20 TO 25 MPH ARE EXPECTED THROUGH EARLY THIS EVENING...THEN WINDS WILL SETTLE DOWN LATE THIS EVENING. WINDS ARE NOT EXPECTED TO BE STRONG ENOUGH ON SATURDAY TO WARRANT A RED FLAG WARNING PAST THIS EVENING. * HUMIDITY...15 TO 25 PERCENT FOR THE REST OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WAZ661-131600- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T1600Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 104 PM PDT FRI SEP 12 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 AM PDT SATURDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...FIRE WEATHER ZONES 661. THIS INCLUDES THE EAST PORTION OF THE OLYMPIC MOUNTAINS. * WIND...EAST WINDS ARE EXPECTED TO PICK UP FOR A FEW HOURS OVERNIGHT...ESPECIALLY ON RIDGETOPS AND OTHER NON-SHELTERED LOCATIONS...BEFORE SETTLING DOWN LATE SATURDAY MORNING. SPEEDS OF 10 TO 15 MPH WITH GUSTS AROUND 20 TO 25 MPH ARE EXPECTED IN SUCH LOCATIONS...INCLUDING HURRICANE RIDGE. * HUMIDITY...AROUND 25 TO 35 PERCENT AS WINDS PICK UP DURING THE OVERNIGHT PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
887 WWUS86 KSEW 131524 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 824 AM PDT SAT SEP 13 2014 ...WINDS TRENDING LIGHTER THROUGH SUNDAY BUT STILL A CONCERN FOR SOME GIVEN LOW RELATIVE HUMIDITY... WAZ654-655-132330- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140914T0400Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- 824 AM PDT SAT SEP 13 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 654 AND 655... * AFFECTED AREA...FIRE WEATHER ZONES 654 AND 655. THIS INCLUDES THE CENTRAL AND SOUTH PUGET SOUND LOWLANDS FROM SEATTLE ON SOUTH...AS WELL AS THE LOWLANDS OF THE SOUTHWEST INTERIOR. * WIND...NORTH TO NORTHEAST WINDS UP TO 12 MPH WITH GUSTS NEAR 20 MPH ARE EXPECTED FOR MUCH OF THE AFTERNOON. * HUMIDITY...FALLING TO 20 TO 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WAZ650-659-132330- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/ NORTH COASTAL LOWLANDS-CENTRAL CASCADES- 824 AM PDT SAT SEP 13 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM PDT SUNDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650 AND 659... * AFFECTED AREA...FIRE WEATHER ZONES 650 AND 659. THIS INCLUDES THE NORTHWEST OLYMPIC PENINSULA...AS WELL AS THE CENTRAL CASCADES BETWEEN 1500 FEET AND THE CASCADE CREST. * WIND...WEST OF THE MAJOR CASCADE PASSES...LOCALIZED EAST WIND UP TO 12 MPH WITH GUSTS OF 20 TO 25 MPH ARE EXPECTED AT TIMES THROUGH EARLY SUNDAY AFTERNOON. OVER THE NORTHWEST OLYMPIC PENINSULA...EAST TO NORTHEAST WINDS OF UP TO 18 MPH WITH GUSTS AROUND 20 TO 30 MPH ARE EXPECTED AT TIMES THROUGH EARLY SUNDAY AFTERNOON. * HUMIDITY...AS LOW AS 20-30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WAZ661-131800- /O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T1800Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 824 AM PDT SAT SEP 13 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 661... * AFFECTED AREA...FIRE WEATHER ZONES 661. THIS INCLUDES THE EAST PORTION OF THE OLYMPIC MOUNTAINS. * WIND...RIDGETOP WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH ARE EXPECTED FOR THE REST OF THIS MORNING. WINDS ARE EXPECTED TO EASE BY MID-DAY. * HUMIDITY...AROUND 25 TO 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
128 WWUS86 KSEW 132239 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 339 PM PDT SAT SEP 13 2014 ...WINDS TRENDING LIGHTER THROUGH SUNDAY BUT STILL A CONCERN FOR SOME GIVEN LOW RELATIVE HUMIDITY... WAZ654-655-140400- /O.CON.KSEW.FW.W.0007.000000T0000Z-140914T0400Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- 339 PM PDT SAT SEP 13 2014 ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING IN FIRE WEATHER ZONES 654 AND 655... * AFFECTED AREA...FIRE WEATHER ZONES 654 AND 655. THIS INCLUDES THE I-5 CORRIDOR FROM SEATTLE SOUTH THROUGH LEWIS COUNTY...AS WELL AS THE KITSAP PENINSULA AND HOOD CANAL AREAS. * WIND...NORTH TO NORTHEAST WINDS UP TO 12 MPH WITH GUSTS NEAR 20 MPH ARE EXPECTED AT TIMES THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...15 TO 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ WAZ650-659-141600- /O.CON.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/ NORTH COASTAL LOWLANDS-CENTRAL CASCADES- 339 PM PDT SAT SEP 13 2014 ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY IN FIRE WEATHER ZONES 650 AND 659... * AFFECTED AREA...FIRE WEATHER ZONES 650 AND 659. THIS INCLUDES THE NORTHWEST OLYMPIC PENINSULA...AS WELL AS THE CENTRAL CASCADES BETWEEN 1500 FEET AND THE CASCADE CREST. * WIND...WEST OF THE MAJOR CASCADE PASSES...LOCALIZED EAST WIND UP TO 12 MPH WITH GUSTS OF 20 TO 25 MPH ARE EXPECTED AT TIMES THROUGH EARLY SUNDAY AFTERNOON. OVER THE NORTHWEST OLYMPIC PENINSULA...EAST TO NORTHEAST WINDS OF UP TO 18 MPH WITH GUSTS AROUND 20 TO 30 MPH ARE EXPECTED AT TIMES THROUGH EARLY SUNDAY AFTERNOON. * HUMIDITY...AS LOW AS 20-30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
777 WWUS86 KSEW 141541 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 841 AM PDT SUN SEP 14 2014 ...EAST WINDS TRENDING LIGHTER BUT STILL A CONCERN FOR LOCALIZED SPOTS THROUGH EARLY THIS AFTERNOON... WAZ650-659-142200- /O.CON.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/ NORTH COASTAL LOWLANDS-CENTRAL CASCADES- 841 AM PDT SUN SEP 14 2014 ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON IN FIRE WEATHER ZONES 650 AND 659... * AFFECTED AREA...FIRE WEATHER ZONES 650 AND 659. THIS INCLUDES THE NORTHWEST OLYMPIC PENINSULA...AS WELL AS THE CENTRAL CASCADES BETWEEN 1500 FEET AND THE CASCADE CREST. * WIND...WEST OF THE MAJOR CASCADE PASSES...LOCALIZED EAST WIND UP TO 12 MPH WITH GUSTS AROUND 20 MPH EXPECTED AT TIMES THROUGH EARLY AFTERNOON. OVER THE NORTHWEST OLYMPIC PENINSULA...EAST TO NORTHEAST WINDS OF UP TO 14 MPH WITH GUSTS AROUND 20 TO 25 MPH ARE EXPECTED AT TIMES THROUGH EARLY AFTERNOON. * HUMIDITY...AS LOW AS 20-30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD. && $$ HANER WEATHER.GOV/SEATTLE
291 WWUS86 KSEW 142144 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 PM PDT SUN SEP 14 2014 WAZ650-659-142245- /O.EXP.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/ NORTH COASTAL LOWLANDS-CENTRAL CASCADES- 244 PM PDT SUN SEP 14 2014 ...RED FLAG WARNING FOR WIND AND LOW HUMIDITY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON IN FIRE WEATHER ZONES 650 AND 659... THE GENERAL WIND DIRECTION WILL CONTINUE TO BE OUT OF THE EAST THROUGH MID-DAY MONDAY...BUT SPEEDS ARE EXPECTED TO REMAIN LIGHT AND BELOW RED FLAG CRITERIA. HOWEVER...FUELS ARE NOW AT THEIR DRIEST POINT THIS SEASON...AND MID-LEVEL HAINES 5 AND 6 CONDITIONS ON MONDAY AFTERNOON WILL CONTINUE TO SUPPORT AN ACTIVE BURNING ENVIRONMENT...ESPECIALLY FOR ELEVATIONS ABOVE 1500 FEET. EVEN THOUGH THE RED FLAG WARNING WILL SOON EXPIRE...FOLKS SHOULD CONTINUE TO BE CAREFUL WITH BURNING MATERIAL...AND FIREFIGHTERS SHOULD EXPECT AN ACTIVE BURNING ENVIRONMENT. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 10, 9:03 AM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 10, 9:03 AM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
903 AM PDT WED SEP 10 2014
.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN A DRY WEATHER PATTERN INTO
EARLY NEXT WEEK. OFFSHORE WINDS WILL BECOME BREEZY IN EXPOSED SPOTS
LATER TODAY THROUGH THURSDAY. ABUNDANT SUNSHINE WILL ACCOMPANY A
VERY GRADUAL WARMING TREND OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.SHORT TERM...A HIGH AMPLITUDE RIDGE IS OVER THE NE PAC TODAY WITH
NORTHERLY FLOW ALOFT OVER WESTERN WA. AT THE SURFACE...PRESSURE
GRADIENTS ARE OFFSHORE WITH A THERMALLY INDUCED TROUGH OF LOW PRES
ALONG THE COAST AND HIGH PRES CENTERED OVER B.C./ALBERTA. OFFSHORE
FLOW WILL INCREASE THIS MORNING AND AFTERNOON WHICH WILL SCOUR OUT
THE LOW LEVEL MOISTURE...WITH SKIES BECOMING CLEAR ACROSS ALL OF
WESTERN WA. THERE IS ALREADY CLEARING OVER THE STRAIT AND NORTHWEST
INTERIOR. THE SEATTLE METRO SHOULD SEE LOW CLOUDS SCATTERING OUT BY
NOON. EXPECT NORTH WINDS OF 15 TO 25 MPH THROUGH THE INTERIOR TODAY
AND TONIGHT. TEMPS WILL BE CLOSE TO NORMAL WITH HIGHS IN THE MID 60S
TO LOWER 70S.
OFFSHORE FLOW WILL BRING A DRIER AIR MASS INTO WESTERN WA TONIGHT
WITH DEW POINTS DROPPING INTO THE 30S. THIS COMBINED WITH BREEZY
WINDS SHOULD LIMIT FOG DEVELOPMENT. BUT SHELTERED AREAS /LIKE KOLM
AND KUIL/ WILL ALSO SEE A DROP IN TEMPS FOR FAIRLY CHILLY
LOWS...UPPER 30S EXPECTED.
HIGH PRESSURE ALOFT COMBINED WITH LOW LEVEL OFFSHORE FLOW WILL
CONTINUE TO PRODUCE DRY AND STABLE WEATHER THROUGH THE WEEKEND.
TEMPS WILL MODERATE EACH DAY WITH HIGHS ABOVE NORMAL THROUGH THE
PERIOD. THE INTERIOR WILL SEE HIGHS IN THE LOWER 80S BOTH SAT AND
SUN. EVEN THE COAST SHOULD SEE LOWER 80S. THE COOL SPOTS WILL BE THE
STRAIT AND SAN JUANS WITH HIGHS IN THE 70S. LOWS WILL LIKELY RANGE
IN THE 40S TO LOWER/MID 50S. 33
.LONG TERM...PREVIOUS DISCUSSION...DRY WEATHER SHOULD PERSIST
THROUGH NEXT TUESDAY. THE AIR MASS WILL TRANSITION TO A WARMER
OFFSHORE FLOW PATTERN THIS WEEKEND. HIGH PRESSURE ALOFT REMAINS
ANCHORED OFFSHORE...THEN TRAVERSES THE PAC NW MONDAY. MODELS SHOW
850 MB TEMPERATURES WARMING TO 16-18C WITH CONTINUED LOW LEVEL
OFFSHORE FLOW. HIGHS SHOULD RISE TO THE MID/UPPER 70S...AND INTO THE
LOW 80S BY SUNDAY OR MONDAY AROUND PUGET SOUND/SW INTERIOR. AVERAGE
HIGH TEMPERATURES FOR THIS TIME OF YEAR AROUND ARE IN THE LOW 70S.
LONG RANGE MODELS ARE AT ODDS ON A POSSIBLE WEAK UPPER LOW REACHING
THE AREA BY TUESDAY. RIGHT NOW NONE OF THE MODELS REALLY SHOW MUCH
SURFACE REFLECTION. SOME PREVIOUS RUNS WERE SHOWING A WEAK PUSH SO
NO CHANGES WERE MADE TO THE FORECAST GIVEN THE UNCERTAINTY. MERCER
&&
.AVIATION...FLOW ALOFT WILL REMAIN NORTHWESTERLY THROUGH THURSDAY.
LOW LEVEL ONSHORE FLOW WILL BECOME INCREASINGLY NORTHERLY AND
OFFSHORE TODAY. THE AIR MASS IS STABLE AND DRY EXCEPT FOR MARINE
STRATUS AND FOG OVER THE LOWLANDS THIS MORNING.
GENERALLY IFR CEILINGS COVER MOST OF THE LOWLANDS THIS MORNING.
CEILINGS WILL LIFT BY MID MORNING TO MVFR LEVELS AND SCATTER OUT BY
MID DAY OVER THE INTERIOR. THE COAST WILL IMPROVE AT A SLOWER
PACE...CLEARING BY AFTERNOON.
KSEA...IFR CEILINGS WILL LIFT BY MID MORNING AND SCATTER OUT LATE
MORNING. LIGHT WIND WILL BECOME NORTHERLY 4-8 KT 14Z AND STRENGTHEN
TO 10-15 KT DURING THE AFTERNOON. CHB
&&
.MARINE...LOW LEVEL FLOW WILL BECOME INCREASINGLY OFFSHORE AND
NORTHERLY TODAY AS A SURFACE HIGH DROPS SOUTH ACROSS ALBERTA AND A
THERMALLY INDUCED SURFACE TROUGH WORKS NORTH ALONG THE WASHINGTON
COAST. THIS PATTERN WILL PRODUCE SMALL CRAFT ADVISORY NORTHEASTERLY
TO NORTHERLY WINDS OVER MUCH OF THE INTERIOR WATERS AT TIMES TODAY
THROUGH THURSDAY. EAST WINDS ARE ALSO EXPECTED TO REACH SMALL CRAFT
ADVISORY LEVELS IN THE WESTERN STRAIT AND NORTHERN INNER COASTAL
WATERS THIS AFTERNOON AND EVENING...EASING AFTER MIDNIGHT...THEN
INCREASING AGAIN THURSDAY. THE OFFSHORE FLOW PATTERN WILL CONTINUE
THROUGH SATURDAY. CHB
&&
SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA...NORTHERN INNER COASTAL WATERS...NORTHERN INLAND
WATERS...ADMIRALTY INLET...PUGET SOUND AND HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE/
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:06 PM PDT | Small Craft Advisory | SEW | 29 hr | |
| Sep 10, 2:40 PM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.